Alert archive / New Mexico / High Wind Watches in 2009

High Wind Watch 4, NWS Albuquerque, NM

March 29, 2009

NWS Albuquerque, NM issued this high wind watch at Mar 29, 2009, 3:50 PM MDT. It took effect at Mar 30, 2009, 6:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 29, 2009, 3:50 PM MDT (21:50 UTC)
In effect from
Mar 30, 2009, 6:00 AM MDT
Expired
Mar 29, 2009, 8:21 PM MDT
In force
Issued by
NWS Albuquerque, NM

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Mar 29, 3:01 PM MDT, 49 minutes earlier.

Area forecast discussion, Mar 29, 3:01 PM MDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
301 PM MDT SUN MAR 29 2009

.DISCUSSION...
UNSETTLED WEATHER TO CONTINUE ACROSS NEW MEXICO AS STORM SYSTEMS
ARRIVE EVERY COUPLE OF DAYS.

CIRRUS CONTINUES TO OVERSPREAD THE AREA THIS AFTERNOON AHEAD OF THE
NEXT STORM SYSTEM.  PER WATER VAPOR IMAGERY...CENTER OF UPPER LEVEL
SYSTEM NOW MOVING INTO WESTERN WYOMING.  IT WILL CONTINUE TO MOVE
EASTWARD OVERNIGHT ACROSS WYOMING AS THE BASE OF THE TROUGH SWEEPS
ACROSS THE FOUR CORNERS AREA AND NORTHERN NEW MEXICO.  THE
ASSOCIATED COLD FRONT IS NOW MOVING THROUGH UTAH.  3 HR PRESSURE
RISES BEHIND THE FRONT ARE NOT AS GREAT AS THEY WERE THIS
MORNING...BUT NONETHELESS...STRONG AND GUSTY WINDS REMAIN ASSOCIATED
WITH THIS FEATURE.  WILL OPT TO LEAVE CURRENT WIND ADVISORY ACROSS
THE WEST CENTRAL MOUNTAINS GOING THROUGH 8 PM AS PRESSURE GRADIENT
CONTINUES TO STRENGTHEN THIS AFTERNOON. ATTM...THINKING THAT WINDS
WILL DECREASE AFTER SUNSET...BUT MAY PICK UP ALONG AND BEHIND THE
FRONT AS IT ARRIVES TONIGHT. GIVEN THAT THE PRESSURE RISES ARE NOT
AS GREAT IN THE LAST FEW HOURS COMBINED WITH THE FACT THAT MET AND
MAV GUIDANCE ARE NOT SHOWING STRONG WINDS...AM NOT AS CONCERNED THAT
WINDS WILL REACH ADVISORY CRITERIA WITH THE FRONT.

STILL LOOKS AS THOUGH RAIN TURNING TO SNOW WILL ACCOMPANY THE FRONT
TONIGHT...THOUGH AMOUNTS MAY BE PRETTY SLIM. AN INCH OR TWO OF SNOW
AT BEST MAY OCCUR ACROSS THE HIGHER TERRAIN TO THE NORTH AND WEST.

CONCERN FOR HIGH WINDS ARE INCREASING FOR TOMORROW.  STRONG PRESSURE
GRADIENT WILL EXIST ACROSS THE EASTERN PLAINS AND 700MB WINDS OF
50-70KT LOOK TO BE COMMON...ESPECIALLY IN THE MORNING. HAVE DECIDED
TO HOIST A HIGH WIND WATCH FOR THE SANDIA/MANZANOS...SOUTH CENTRAL
MOUNTAINS AND ADJACENT HIGH PLAINS FOR TOMORROW BETWEEN 12Z AND
02Z.  SOME CONCERN THAT KSRR OR KCQC MAY REACH CRITERIA BEFORE
12Z...BUT WILL LET LATER SHIFTS MONITOR.  ALSO EXPECT LATER SHIFTS
TO ISSUE A WIND ADVISORY FOR MUCH OF THE REST OF THE EASTERN PLAINS
FOR A SIMILAR TIME PERIOD.  THE EXCEPTION MAY BE THE FAR NORTHEAST
PLAINS WHERE A COLD FRONT WILL DROP SOUTH INTO THE AREA.  SOME
PRECIPITATION MAY ACCOMPANY THE FRONT...AND HAVE ADJUSTED THE POPS
FOR TOMORROW TO ACCOUNT FOR BETTER PRECIP CHANCES ACROSS THE WEST IN
THE MORNING...AND ACROSS THE NORTHEAST IN THE AFTN.

TUESDAY WILL REMAIN BREEZY TO WINDY...BUT DRY. WEDNESDAYS WINDS WILL
BE EVEN STRONGER AS YET ANOTHER SYSTEM APPROACHES THE AREA. A STRONG
SFC LOW WILL SET UP IN SE CO AS THE UPPER LEVEL SYSTEM APPROACHES.
APPEARS AS THOUGH AREAS NORTH OF I-40 WILL HAVE THE BEST CHANCE AT
ANY PRECIPITATION...WHILE THE REMAINDER OF THE STATE WILL SEE WINDY
TO VERY WINDY CONDITIONS.  THIS SYSTEM WILL EXIT THE STATE BY
THURSDAY MORNING.

MODELS STILL SHOWING AN UPPER LEVEL SYSTEM TO AFFECT THE STATE
FRIDAY INTO SATURDAY...BUT SIGNIFICANT DIFFERENCE REMAIN IN TIMING
AND STRENGTH OF THE SYSTEM.  INHERITED POPS LOOKS REASONABLE AND DID
NOT MAKE ANY CHANGES.

34

&&

.AVIATION...
UPPER TROUGH AND ASSOCIATED COLD FRONT TO SWING THROUGH FOUR
CORNERS REGION TONIGHT THEN EASTWARD OVER NORTHERN AND CENTRAL NEW
MEXICO MONDAY. IN GENERAL...VFR CONDITIONS TO PREVAIL THROUGH
09Z...ALTHOUGH EXPECT OCCASIONAL MOUNTAIN OBSCURATIONS IN
SCATTERED MAINLY MVFR CIGS/VSBYS TO DEVELOP IN SNOW SHOWERS ALONG
AND IN THE WAKE OF THE FRONT...GENERALLY ALONG A LINE FROM KGUP TO
E33 NORTHWESTWARD BEFORE 09Z. IN ADDITION...WESTERLY WIND GUSTS TO
40 OR 45KTS POSSIBLE IN VICINITY OF FRONT AND OVER AND DOWNWIND OF
MOUNTAINS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...
UPPER TROUGH AND ASSOCIATED COLD FRONT TO SWING THROUGH FOUR
CORNERS REGION TONIGHT AND THEN EASTWARD OVER NORTHERN AND CENTRAL
NEW MEXICO MONDAY. EXPECT ISOLATED TO SCATTERED SNOW SHOWERS TO
DEVELOP ALONG AND IN THE WAKE OF THE FRONT OVER THE NORTHWEST
THIRD TO NORTHERN HALF OF THE STATE TONIGHT...WITH GOOD RH
RECOVERIES OVER THAT REGION...BUT ONLY MODEST RECOVERIES OVER THE
SOUTH AND EAST. GUSTY WESTERLY WINDS THIS AFTERNOON MAY PERSIST
THROUGH THE EVENING AND INTO MONDAY MORNING...ESPECIALLY NEAR THE
FRONTAL BOUNDARY AND OVER AND DOWNWIND OF THE CENTRAL MOUNTAIN
CHAIN.

WHILE STRONG WEST TO NORTHWEST WINDS ARE EXPECTED MONDAY OVER THE
EAST AND SOUTH...DUE TO COOLER TEMPERATURES...HUMIDITIES ARE NOT
ANTICIPATED TO FALL TO CRITICAL VALUES...WITH THE EXCEPTION OF THE
FAR SOUTHERN PORTIONS OF ZONES 106 AND 107 AS WELL AS THE SOUTHERN
HALF OF ZONE 108. CONSEQUENTLY...WILL NOT ISSUE A FIRE WEATHER WATCH
AT THIS TIME.

THEREAFTER...NORTHWEST FLOW ALOFT EXPECTED TUESDAY WITH A WARMING
TREND AND BREEZY TO WINDY AND DRY WEATHER. ANOTHER FAST MOVING
SYSTEM TO CLIP THE NORTH CENTRAL AND NORTHEAST WEDNESDAY COULD BRING
ISOLATED TO SCATTERED RAIN AND HIGHER TERRAIN SNOW SHOWERS TO THE
REGION. VENTILATION MONDAY THROUGH WEDNESDAY SHOULD RANGE FROM GOOD
TO EXCELLENT MOST LOCALES. A MORE VIGOROUS STORM SYSTEM COULD WIND
UP THE WORK WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  30  45  24  53 /  40  20   0   0
GALLUP..........................  28  44  17  52 /  30  40   0   0
GRANTS..........................  33  46  16  53 /  10  20   0   0
GLENWOOD........................  32  62  27  67 /   5   5   0   0
CHAMA...........................  20  40  10  42 /  20  40  10   5
LOS ALAMOS......................  27  43  22  48 /   5  20   0   0
RED RIVER.......................  19  36   9  38 /  10  30   5   5
TAOS............................  28  43  14  48 /   5  20   5   0
SANTA FE........................  29  43  19  50 /   0  10   0   0
SANTA FE AIRPORT................  32  47  22  52 /   0  10   0   0
ESPANOLA........................  30  48  23  54 /   0  10   5   0
ALBUQUERQUE HEIGHTS.............  39  53  28  59 /   0   5   0   0
ALBUQUERQUE VALLEY..............  37  54  26  61 /   0   5   0   0
ALBUQUERQUE FOOTHILLS...........  38  51  27  57 /   0  10   0   0
ALBUQUERQUE WEST MESA...........  36  53  27  59 /   0   5   0   0
SOCORRO.........................  39  59  30  65 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  32  46  21  52 /   0  10   0   0
MORIARTY/ESTANCIA...............  32  47  24  54 /   0   5   0   0
CARRIZOZO.......................  41  60  29  59 /   0   0   0   0
RUIDOSO.........................  41  52  27  54 /   0   0   0   0
RATON...........................  31  49  16  53 /   0  20  10   0
LAS VEGAS.......................  32  46  17  50 /   0   5   5   0
ROY.............................  33  50  24  52 /   0   5   5   0
CLAYTON.........................  33  54  23  56 /   0  20   5   0
SANTA ROSA......................  40  56  28  61 /   0   5   5   0
TUCUMCARI.......................  39  57  26  61 /   0   5   5   0
FORT SUMNER.....................  40  62  29  63 /   0   0   5   0
CLOVIS..........................  39  66  30  63 /   0   0   5   0
PORTALES........................  40  68  28  64 /   0   0   5   0
ROSWELL.........................  43  75  33  70 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ101-105>109.

WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ008.

HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR THE
FOLLOWING ZONES...NMZ010-011-016-017-026.

&&

34/99
Hazardous weather outlook, Mar 29, 5:33 AM MDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
533 AM MDT SUN MAR 29 2009

NMZ001>021-026-301200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
533 AM MDT SUN MAR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS ARE FORECASTED FOR ALL BUT THE
FAR NORTH CENTRAL AND FAR NORTHEASTERN SECTIONS OF NEW MEXICO
WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL DEVELOP. A
RED FLAG WARNING IS IN EFFECT FROM THE LATE AFTERNOON THROUGH THE
EARLY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WEST NORTHWEST WINDS ARE EXPECTED OVER MUCH OF NORTHERN
AND CENTRAL NEW MEXICO ON MONDAY. THE STRONGEST WINDS ARE EXPECTED
ALONG AND DOWNWIND OF THE CENTRAL MOUNTAIN CHAIN WHERE SUSTAINED
WINDS OF 30 TO 40 MPH AND OCCASIONAL GUSTS UP TO 55 MPH ARE
POSSIBLE.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN PORTIONS OF THE
EAST CENTRAL PLAINS ON MONDAY AND TUESDAY...SPREADING INTO CENTRAL
AND WESTERN SECTIONS OF THE STATE ON WEDNESDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

52

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 4:25 AM MDTRed Flag WarningABQBernalillo, Catron, Cibola, McKinley, Rio Arriba, Sandoval and 3 more17 hr
Mar 29, 10:46 AM MDTWind AdvisoryABQ9 hr

Nearby

High Wind Watches in New Mexico, 2009Every high wind watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.